MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. GRASPING FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. GRASPING FORCEPS
Model Number FG-22Q-1
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
During an ercp ( endoscopic retrograde cholangiopancreatography), the subject device was used.In the procedure, the subject device could not be removed from the patient because the basket of the subject device was trapped in the bile ducts with a stone.An emergency lithotripsy was started, but the basket of the subject device broke and the broken basket remained in the bile ducts.The user inserted a plastic stent to bile duct to bypass the stone and performed a surgical procedure to remove the broken basket and to complete the intended procedure.No further information was provided.
 
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.The device history record was reviewed and found no irregularities.Based on the past similar cases, it was known that subject device could not be removed from the patient due to the state of the patient or calculus, or due to the handling of the operator.The above device handling has warned in the instruction manual as follows.*do not use this instrument for a calculus that is assumed impossible to be retrieved by this instrument in preoperative diagnosis, intraoperative contrast enhancing or after papillotomy/papillary dilation.Do not use this instrument when it is inevitable to grasp many calculus at a time.The basket with calculus engaged may not be removed from the body.*operation of mechanical lithotriptor bml-110a-1 is based on the assumption that open surgery is possible as an emergency measure.If the calculus is too hard and grasping forceps or mechanical lithotriptor is damaged, lithotripsy cannot be continued.Use the bml-110a-1 by considering that it may lead to damaging the grasping forceps and that open surgery may have to take place.

Brand Name
GRASPING FORCEPS
Common Device Name
GRASPING FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9133079
Report Number8010047-2019-03416
Device Sequence Number16924806
Product Code LQR
UDI-Device Identifier04953170031991
UDI-Public04953170031991
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K955063
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-22Q-1
Device Lot Number93K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/19/2019
Supplement Date Received by Manufacturer09/30/2019
Initial Report FDA Received Date09/30/2019
Supplement Report FDA Received Date10/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;